Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 71, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 24, 2013, 4:19 PM CDT for Covington County, Crenshaw County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2013, 4:19 PM CDT (21:19 UTC)
- Expired
- Jun 24, 2013, 5:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Covington County, AL, Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 70 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1818 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940
WUUS54 KMOB 242119
SVRMOB
ALC039-041-242215-
/O.NEW.KMOB.SV.W.0071.130624T2119Z-130624T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
419 PM CDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHEASTERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 515 PM CDT
* AT 415 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS OVER 60 MPH WAS LOCATED 4 MILES WEST OF OPP...OR NEAR
BABBIE...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HORN HILL... GLENWOOD... BRANTLEY...
SANFORD... OPP... ONYCHA...
BABBIE...
LAT...LON 3153 8616 3152 8619 3129 8619 3118 8627
3127 8646 3176 8618 3174 8614 3166 8614
3163 8618 3162 8614 3154 8614
TIME...MOT...LOC 2119Z 210DEG 19KT 3131 8631
$$1 follow-up statement
245
WWUS54 KMOB 242147
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
447 PM CDT MON JUN 24 2013
ALC039-041-242157-
/O.CAN.KMOB.SV.W.0071.000000T0000Z-130624T2215Z/
COVINGTON AL-CRENSHAW AL-
447 PM CDT MON JUN 24 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES...
AT 442 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHEASTERN
CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES HAS WEAKENED TO BELOW
SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
TO REPORT SEVERE WEATHER...CALL (800) 284-9059.
LAT...LON 3153 8616 3152 8619 3129 8619 3118 8627
3127 8646 3176 8618 3174 8614 3166 8614
3163 8618 3162 8614 3154 8614
TIME...MOT...LOC 2147Z 210DEG 19KT 3144 8622
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:56 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 24, 3:56 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 356 PM CDT MON JUN 24 2013 .SHORT TERM (TONIGHT THROUGH TUESDAY)...AN UPPER LOW OVER THE SOUTHEASTERN CONUS(AND AFFECTING THE AREA) IS EXPECTED TO MEANDER EASTWARD A BIT. FOR TONIGHT...WITH THE ACTIVITY DYING DOWN OVER WESTERN SECTIONS OF THE FA...AND STARTING TO RAMP UP OVER EASTERN...HAVE PUT EVENING POPS IN OVER WESTERN SECTIONS OF THE FA. FOR TUESDAY...AM EXPECTING THIS TREND TO CONTINUE...AND HAVE PUT BEST CHANCE FOR POPS EAST. /16 FOR TUESDAY NIGHT THROUGH THURSDAY NIGHT...A FAIRLY ZONAL PATTERN OVER THE AREA WITH BROAD UPPER RIDGING IN PLACE OVER THE SOUTHERN STATES TRANSITIONS TO A MORE MERIDIONAL PATTERN AS A SERIES OF SHORTWAVES MOVE FROM THE PLAINS AND LEAD TO DEVELOPMENT OF A LONGWAVE TROF OVER THE EASTERNMOST STATES BY THURSDAY. ABUNDANT DEEP LAYER MOISTURE WILL IN PLACE OVER THE AREA THROUGH TUESDAY NIGHT WITH PRECIPITABLE WATER VALUES NEAR 1.7 INCHES...WHICH REMAINS CLOSE TO THIS DESPITE THE DEEP LAYER FLOW ALOFT BECOMING NORTHWESTERLY...ALTHOUGH A MODEST DECREASE LOOKS TO AFFECT THE WESTERN PORTION OF THE AREA. A SURFACE RIDGE WILL BE ORIENTED OVER THE NORTHERN GULF THROUGH THE PERIOD AND PROMOTE A MOSTLY LIGHT SOUTHERLY FLOW. WITH SURFACE BASED CAPES INCREASING TO NEAR 2500 J/KG EACH DAY...EXPECT A TYPICAL DIURNAL PATTERN TO CONVECTION WITH SCATTERED STORMS DEVELOPING OVER MOST OF THE AREA EACH DAY WITH ISOLATED STORMS LINGERING INTO THE EVENING HOURS. EXPECT THE COVERAGE OVER THE WESTERNMOST PORTION OF THE AREA TO BE CLOSER TO ISOLATED COVERAGE DUE TO SOMEWHAT DECREASED DEEP LAYER MOISTURE. TEMPERATURES WILL BE SLIGHTLY ABOVE SEASONABLE LEVELS. WHILE SEVERE STORM DEVELOPMENT IS NOT EXPECTED...THE STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND HEAVY DOWNPOURS. /29 && .LONG TERM (FRIDAY THROUGH MONDAY)...THE LONG WAVE TROF OVER THE EASTERNMOST STATES DEEPENS WHILE RETROGRADING WESTWARD TO NEAR THE LOWER/MID MISSISSIPPI RIVER VALLEY TO THE GREAT LAKES REGION BY MONDAY. AS NOTED BY THE PREVIOUS SHIFT...THIS IS A RATHER UNUSUAL PATTERN FOR THIS TIME OF YEAR WITH AN INCREASING POTENTIAL FOR A MESOSCALE CONVECTIVE COMPLEX...MCS...TO AFFECT THE FORECAST AREA. THE PERIOD WITH THE HIGHEST POTENTIAL FOR MCS ACTIVITY LOOKS TO BE SATURDAY INTO SUNDAY WHEN A DIFFLUENT 850-300MB PATTERN WILL BE OVER THE REGION AND A SERIES OF MID LEVEL SHORTWAVES APPROACH IN THE NORTHWEST FLOW ALOFT. WHILE THE ECMWF AND GFS DIFFER ON WHETHER OR NOT A MCS WILL FORM AND AFFECT THE AREA...INTERESTINGLY THE GFS IS BRINGING A MCS INTO THE AREA ON SUNDAY. ANOTHER INTERESTING ITEM IS THAT THE GFS MAINTAINS ABUNDANT DEEP LAYER MOISTURE OVER THE REGION WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES...POSSIBLY INCREASING TO NEAR 2.3 INCHES ON SUNDAY AND MONDAY...RATHER HIGH VALUES. WILL CONTINUE TO MONITOR FOR POTENTIAL MCS DEVELOPMENT BUT OTHERWISE SCATTERED STORMS DEVELOP EACH DAY AND LINGER OVERNIGHT. THE ABUNDANT DEEP LAYER MOISTURE INDICATES THAT HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE STORMS. TEMPERATURES WILL BE SLIGHTLY ABOVE SEASONABLE LEVELS THROUGH THE PERIOD. /29 && .MARINE...A SURFACE RIDGE NORTH OF THE NORTHERN GULF COAST WILL DRIFT SOUTH...SO OVER THE SOUTHERN GULF OF MEXICO THROUGH THE PERIOD. GENERAL SOUTHERLY FLOW IS EXPECTED TO BECOME MORE SOUTHWESTERLY BY THE END OF THE WEEK. FLOW IS EXPECTED TO REMAIN LIGHT. /16 && .AVIATION (18Z ISSUANCE)...AN UPPER DISTURBANCE OVER THE SOUTHEASTERN STATES IS CREATING AN AREA OF SHRA/TSRA OVER THE NORTHWESTERN THIRD OF THE FA. MVFR WITH DIPS INTO IFR LEVELS EXPECTED. OUTSIDE OF THE RAIN AREAS...GENERAL VFR CONDITIONS EXPECTED THROUGH THE FORECAST. /16 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 90 73 93 74 / 10 30 20 20 20 PENSACOLA 74 89 76 92 76 / 10 30 20 20 20 DESTIN 79 86 77 89 77 / 10 40 20 30 20 EVERGREEN 71 92 71 94 73 / 30 40 20 30 20 WAYNESBORO 70 92 71 94 72 / 10 30 10 20 20 CAMDEN 71 92 71 94 73 / 30 40 20 30 20 CRESTVIEW 71 91 70 94 71 / 20 40 20 30 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 24, 5:28 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 528 AM CDT MON JUN 24 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 528 AM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. FREQUENT LIGHTNING AND HEAVY DOWNPOURS WILL ACCOMPANY MOST THUNDERSTORMS. A FEW STORMS MAY BRING STRONG GUSTY WINDS TODAY. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES THROUGH TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT WEEK. SOME STORMS COULD BRING FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-251030- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 528 AM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MARINE AREA ESPECIALLY OVERNIGHT. SOME COULD BRING GUSTY WINDS...ROUGH SEAS...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED MAINLY OVERNIGHT SHOWERS AND THUNDERSTORMS EXPECTED. SOME COULD BRING GUSTY WINDS...ROUGH SEAS...AND FREQUENT LIGHTNING.
In the hours before
Special weather statement, Jun 24, 3:06 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 306 PM CDT MON JUN 24 2013 ALZ057-060-242045- BUTLER AL-COVINGTON AL- 306 PM CDT MON JUN 24 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER AND NORTHERN COVINGTON COUNTIES IN SOUTHWEST ALABAMA...THROUGH 345 PM CDT... AT 301 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTH OF ANDALUSIA...OR 10 MILES EAST OF MCKENZIE...AND MOVING WEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTH CENTRAL COVINGTON COUNTY RURAL SOUTHEASTERN BUTLER COUNTY THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jun 24, 3:56 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 356 PM CDT MON JUN 24 2013 ALZ060-242145- COVINGTON AL- 356 PM CDT MON JUN 24 2013 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN COVINGTON COUNTY IN SOUTHWEST ALABAMA...THROUGH 445 PM CDT... AT 352 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF ANDALUSIA...OR 5 MILES SOUTHEAST OF LIBERTYVILLE...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HORN HILL... SANFORD... OPP... ONYCHA... LIBERTYVILLE... BABBIE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
Special weather statement, Jun 24, 3:58 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 358 PM CDT MON JUN 24 2013 ALZ059-FLZ003-242145- ESCAMBIA AL-INLAND SANTA ROSA FL- 358 PM CDT MON JUN 24 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ESCAMBIA COUNTY IN SOUTHWEST ALABAMA...NORTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...THROUGH 445 PM CDT... AT 356 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST OF EAST BREWTON...OR 11 MILES NORTHEAST OF WHITFIELD...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN SANTA ROSA COUNTY RURAL EXTREME SOUTHEASTERN ESCAMBIA COUNTY THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:35 AM CDT | Areal Flood Advisory | MOB | Baldwin | 115 min |
| Jun 24, 1:49 AM CDT | Areal Flood Advisory | MOB | Mobile | 116 min |
| Jun 24, 11:05 AM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Washington | 115 min |
| Jun 24, 12:00 PM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Washington | 2 hr |
| Jun 24, 2:49 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 56 min |
| Jun 24, 6:53 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.